Hello everyone, I am a 37 year old mother of 4 and have been suffering with endo for years, last summer 2013 I had a large mass removed off my stomach cavity and pathology says it was endo and according to the specialist where it was removed from is "A very unusual place".... my specialist has just started me on the 2mg Visanne medication. I have been taking it for 4 days now and was wondering if any of you long term users can give me some heads up as to what side effects I could experience... so far all that I find different is that I am cranky is this normal during the first bit of treatment?
ENDO!! Just started Visanne: Hello everyone... - Endometriosis UK
you might stuggle to find long term Visanne users as it is so new.
Only available in the countries undertaking clinical trials and if i remember only phase 2 completed last month and phased 3 and 4 to go in the coming years, so it could be quite some time before it arrives in the UK.
As this forum is part of endometriosis uk , a british charity, most of the forum members will be brits using our National Health Service and not yet able to get a sniff of Visanne.
Use the search box on the green bar at the top of the page and type in Visanne, because there have been less than a handful of the overseas members of the forum who have said they are on it. not many at all. And with mixed results too. Even the patient advice leaflet is a bit sparse on any info and won't get updated till the trials are completed and the data filters through.
It is a similar drug to depo-provera in how it works, so you might find it useful to check out the side effects associated with depo provera to provide you with some rough idea on what could lie in store.
You might get better results using a translator program and posting your requests on the endo forums for the countries undertaking trials. Very few english speaking ones are involved in the trials by the look of it.
Here's the list of current clinical trials
then click on any trial and move down to see which countries took part and therefore which endo language forums you would best to post your request on to.
Seems that a lot of middle eastern and russian speaking nations...anything but english, so if there are bad reports coming through they won't impact on sales and marketing in the massive and lucrative English speaking medical world. and also law suits and legal action costs will be kept to a minimum.
Countries in the western world are a lot tougher regulation wise on clinical trials, and on permitting use of the drug requires sufficient clinical trial data and clearance by the FDA in the US and NICE in the Uk and other similar bodies.
That is not to say there is anything wrong with the drug, but the risks for all new drugs have to be minimised by the pharmaceuticals because they invest so much in the drugs and need to return a profit and cannot risk bad publicity denting their reputation before they turn a profit. It is a bit underhand, but that's business for you.
perhaps you could report back to us periodically with your own experiences and that would provide a users view that we can refer back to when it does finally reach us here.
GoodLuck tracking down the information you need.
Wonderful information ..... Thank you so much for the link! Cheers
hi canadian I am in my third month with Visannette, and I am not quite sure if it is the same I think it is different. I got from Spain. Forget about the side effects. You have to understand everybody is different. I know people it wasn't okay because it didn't work for them. But for me it is only fatiga, feel more down and sensitive. I noticed these sensations up. The pin reduced a lots and worked for me. I have more quality of life now.
I hope answering your question.
I too am Canadian, and am on my second attempt at Visanne and have been on it for 2 months now. At first I had really bad headaches so I tried to play around with the time and discovered that if I take them at 3pm the headaches are a bit better. I have noticed the same sort of side effects being on Visanne that I had while I was on Lupron for over 2 years. I have heard of others that have had no side effects at all while on Visanne. It really does depend on the person. Good Luck!
I have been on visanne for about 2 years now. I find it to be extremely effective in reducing pain. the only side effect I personally have to deal with is headaches but its a small price to pay for me compared to endo pain. good luck with your treatment!
Hi canadian, I have been on visanne for 6 months now. So far I dont find any side effect other than the effects same as marie2. I dont have the unbearable pain anymore, just a bit whenever I'm about to have my period. But I found that I tend to have longer period, sometimes as long as 28 days. Basically, I have a pain-free life now and can go on with my daily activities. Hope it helps and good luck with your treatment.
Hi, I am Canadian, 25 years old and have been on Visanne for 2 months now and it has decreased my pain so much I can actually live an active lifestyle now because before I was practically immobile. I have not gotten my period since I started which I was told is normal and I am quite enjoying it actually. The only side effects that I have experienced so far is a lot of hair loss, headaches and some back pain. I have been told that they will subside once my body gets used to Visanne and hopefully soon.
I started visanne last year. I stopped in the middle and restarted about 3 months ago.
Last time my periods stopped.
This time the there has been sporadic spotting and last minth this continued for about 3 weeks. Hopefully this and upcoming months will be better.
The lower back pain I got previously has reduced considerably. I was told the endometriosis would shrivel up in due time. Were you told the same?
Not what you're looking for?
You may also like...
someone suddenly getting endo pains. Has anyone else suddenly started exhibiting endo symptoms...
I have been battling endo for a decade. Last year was awful. I had to have TFMR as my baby boy was...
after the baby born about my endo coming back I got it under control last year but I’m so scared it...
much effect either.
Nonetheless, my current issue is to decide whether to go on 6 months Visanne...
cyst on one ovary. I don’t know whether this means endo is more likely, or maybe that the cyst is...